Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 13, 2025, 2:16 PM MDT for Beaver County, Iron County, Washington County, Utah. It took effect at Oct 14, 2025, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2025, 2:16 PM MDT (20:16 UTC)
- In effect from
- Oct 14, 2025, 10:00 AM MDT
- Expired
- Oct 14, 2025, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 50 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WWUS75 KSLC 132016 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 216 PM MDT Mon Oct 13 2025 UTZ122-123-141115- /O.NEW.KSLC.WI.Y.0022.251014T1600Z-251015T0300Z/ Southwest Utah-Lower Washington County- Including the following locations - Beaver, St George, Milford, Ivins, Hurricane, and Cedar City 216 PM MDT Mon Oct 13 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lower Washington County and Southwest Utah. * WHEN...From 10 AM to 9 PM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov STW
3 follow-up statements
390 WWUS75 KSLC 141024 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 424 AM MDT Tue Oct 14 2025 UTZ122-123-150130- /O.CON.KSLC.WI.Y.0022.251014T1600Z-251015T0300Z/ Southwest Utah-Lower Washington County- Including the following locations - Cedar City, Milford, Hurricane, Ivins, Beaver, and St George 424 AM MDT Tue Oct 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lower Washington County and Southwest Utah. * WHEN...From 10 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
952 WWUS75 KSLC 142051 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 251 PM MDT Tue Oct 14 2025 UTZ122-123-150300- /O.CON.KSLC.WI.Y.0022.000000T0000Z-251015T0300Z/ Southwest Utah-Lower Washington County- Including the following locations - Cedar City, Milford, Hurricane, St George, Beaver, and Ivins 251 PM MDT Tue Oct 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lower Washington County and Southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov STW
577 WWUS75 KSLC 150249 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 849 PM MDT Tue Oct 14 2025 UTZ122-123-150400- /O.EXP.KSLC.WI.Y.0022.000000T0000Z-251015T0300Z/ Southwest Utah-Lower Washington County- Including the following locations - Cedar City, Ivins, Beaver, St George, Hurricane, and Milford 849 PM MDT Tue Oct 14 2025 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... The threat has ended. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 13, 4:38 AM MDT, 9 hours 38 minutes earlier.
Area forecast discussion, Oct 13, 4:38 AM MDT, 9 hours 38 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 438 AM MDT Mon Oct 13 2025 .SYNOPSIS...Moisture will increase across the eastern area today as our next storm system begins to take shape over the western U.S. This storm system will impact the area during the middle part of the week, with cooler temperatures prevailing into late week. && .DISCUSSION...An upper low is noted over the PacNW coast this morning. This low will continue to dive south along the West Coast today before turning inland tomorrow afternoon/evening. Ahead of this low, southerly winds will increase today through tomorrow. This will aid mixing, and combined with H7 warm advection today, temperatures will trend upward with afternoon maxes today and tomorrow reaching near to slightly below normal across the area. Moisture will also start to increase over the area today. Currently, PWATs range from around 0.2-0.3 inches across northwest Utah to 0.4- 0.6 inches across the southeast. However, this is forecast to increase through the day, and by 00z, PWATs are expected to be around 0.5 inches across the northwest to around 0.8 inches across the southeast. While these values do not appear especially significant, they are between 150-250% of normal for this time of year across southern and eastern Utah. This moisture is already bringing a few generally weak showers and increasing clouds to southeast Utah this morning. Combined with the moisture, increasing upper divergence aided by a jet couplet moving through Utah will bring an area of showers and thunderstorms lifting from southwest to northeast across the area this afternoon and evening. Locally moderate rain may be possible, but compared to the last storm, moisture availability is not nearly as significant, so precipitation amounts will generally be less. That said, there is an isolated flash flood threat if the heavier precipitation falls in some of the more prone areas such as recent burn scars, slot canyons, and slickrock areas. Precipitation will become more widespread late tomorrow afternoon through Wednesday as the storm system moves into Utah, with the greatest amounts focusing across northern and western Utah. Again, some areas of moderate rain will be possible with a potential for flash flooding over prone areas, but this threat is not expected to be particularly widespread. There is a 30-50% chance of precipitation totals from Tuesday to Wednesday exceeding 1 inch over/near the northern and central Wasatch Front and Wasatch Mountains, and a 25-35% chance across southwest Utah. There remains some uncertainty as to how quickly the storm exits the area. Model consensus indicates some showers holding on across northern Utah on Thursday before drier air works its way in for the weekend as high pressure strengthens upstream. Additionally, cooler air will spread into the area once again Wednesday through Thursday. This could lead to locally freezing temperatures Thursday and/or Friday morning depending on any lingering cloud cover. && .AVIATION...KSLC...Predominant VFR conditions will prevail through the TAF period. Winds will remain gusty from the south throughout the day, with gusts in the 20-25 kts range. Between 02Z and 10Z showers and isolated thunderstorms will spread into the general area from the south. Gusty outflow winds in excess of 30 kts, lightning, and brief MVFR conditions can be expected with any storms which pass over the terminal. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions with south winds will prevail across the region this morning, and through the afternoon as well across northern Utah/southwest Wyoming. Moisture will spread into southern Utah after 18Z bringing a chance for showers and thunderstorms accompanied by gusty outflow winds, lightning, and periods of MVFR to IFR conditions within heavier rain. This area of showers and thunderstorms will spread into northern Utah and southwest Wyoming after 00Z. && .FIRE WEATHER...Southwest flow will increase over the area today through tomorrow as the next storm system strengthens to the west. This will bring increasingly gusty winds to the area. Additionally, moisture has begun to increase again from the south, which will bring a few showers to south-central and southeast Utah this morning. This afternoon and evening, expect an area of showers and thunderstorms to lift from south to north through Utah. Humidities are expected to increase notably during this time, with increasing wetting rain chances as rain rates may be locally moderate at times. That said, snow levels will generally hover near 10000 feet, so snow will be more common on the higher peaks. A few showers will linger into Tuesday afternoon before precipitation increases again from the west as the upstream storm system approaches Utah. Expect more widespread precipitation Tuesday night into Wednesday as a result. Cooler air spreading into the area will also bring lower snow levels, between 7500-8500 feet on Wednesday. The cooler temperatures along with some showers across northern Utah are expected to continue into Thursday before a warming and drying trend takes hold for the end of the week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.